News & Events
Blood pressure medicine can cause stomach problems
- July 10, 2019
- Posted by: Wiley M. Wagner
- Category: Science
A new interesting study of British specialists from Imperial College London has appeared on what damage can be inflicted on the most common drugs against high blood pressure at the present scale – in particular, the new study deals with the study of so-called calcium channel blockers that can have a negative impact. on the gastrointestinal environment. And thus become a potential factor in the development of various gastrointestinal diseases. New research is something really interesting and unusual, because it allows you to look at familiar things from an unusual angle.
In particular, the focus of the study is the theory that non-dihydropyridines, which are the most common calcium channel blockers, can seriously affect the proper functioning of the gastrointestinal environment and cause the formation of growths and ulcers on the inner side of tissues. and cavities of organs. These conclusions were made by a team of specialists through special tests with the use of special artificially grown protein genes, which almost completely reiterated the properties of the most common representatives of this calcium family of drugs against high blood pressure.
As a result, it turned out that such drugs – and first of all the calcium channel blocker itself – represent a known danger to patients who, in addition to high blood pressure, are also prone to various disruptions in the functioning of the gastrointestinal tract and related disorders.
It is worth noting that the new studies are also based on previous studies that considered the possibility of a rather strong and negative effect of these drugs on the work of the stomach – it is assumed that soon a team from Imperial College London will offer some of the most reasonable alternatives that may be more useful to patients who for health reasons they cannot afford to use this kind of medication.